Does vitamin E causes blood thinning?

Possibly. Increased bruising and bleeding into the digestive tract are uncommon side effects of vitamin e. An ancillary question might be: why should I take vitamin e? If you don't have a very good answer, then why take it?
Yes. Yes, it does thin the blood in larger doses, as it blocks the activity of vitamin k. Vitamin k is a key component in the formation of clotting factors. If vitamin k is blocked, the blood will not clot well, thus leading to "thin" blood. Most surgeons recommend stopping vitamin E at least a week prior to any kind of surgery.

Related Questions

Please respond. Does vitamin E at 800iu or higher have blood thinning effects at all? From what I've read it does have somewhat.

Vitamin E & dementia. About 5-8 years ago neurologists used to prescribe 1000-2000 IU of Vit. E daily for demented patients. That's because Vit. E was believed good for memory health. However about 5 years ago, reports surfaced that elderly vitamin E patients were at INCREASED risk for more complications of brain bleeds with that regimen and so almost overnight we've stopped recommending that regimen. Read more...

Which of the drugs/over the counter supplements have blood-thinning effects? L-arginine, pentoxifylline, Coq10, Vitamin-e? Read e, pentox arg all do.

A large number. There are a lot of OTC medications and herbal supplements can 'thin the blood'. Medications like aspirin, ibuprofen, Naprosyn, (naproxen) fish oil, all can have this effect. Herbal supplements such as borage, ginko, garlic, ginger can also have some effect. If you are on a prescription. Blood thinner, then discuss the use of OTC and herbal medications with your physician before taking anything new. . Read more...